Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 28, NWS Midland/Odessa, TX

May 24, 1999Ector County, Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 24, 1999, 11:33 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 1999, 11:33 PM CDT (04:33 UTC)
Expired
May 25, 1999, 2:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Ector County, TX, Midland County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1999-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1999-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 250433
FFWMAF
TXC135-329-250730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
1133 PM CDT MON MAY 24 1999

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ECTOR COUNTY IN SOUTHWESTERN TEXAS
  NORTHERN MIDLAND COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 230 AM CDT

* AT 1130 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED OVER THE
  MIDLAND/ODESSA AREA...MOVING EAST AT 15 MPH.

* EXCESSIVE RAINFALL AT THE RATE OF 1 TO 3 INCHES PER HOUR WILL
  PRODUCE FLOODING OVER MIDLAND/ODESSA THROUGH 230 AM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HAhRDER TO RECOGNIZE THE
DANGER OF FLOODING.

RSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 7:52 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 24, 7:52 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
752 PM CDT MON MAY 24 1999

CONVECTION COMING TOGETHER WRN AREAS AS TSTMS THAT INITIATED IN
MEXICAN MTNS DRIFTING E/NE WITH MEAN STEERING FLOW. EXPECT TSTMS TO
INCREASE IN COVERAGE...ESPECIALLY W OF PECOS RIVER...AS WELL DEFINED
OUTFLOW BOUNDARY NEARING THE PECOS RIVER LIKELY TO ENHANCE ONGOING
CONVECTION. OTHERWISE N OF THE BOUNDARY TEMPS HAVE COOLED AND
00Z KMAF SOUNDING SHOWING CAPES 1400 J/KG BUT STILL A CAP TO
OVERCOME. ATTM WOULD OPT TO MAINTAIN POPS N/E OF BOUNDARY WITH
UPDATES POSSIBLY LATER.

GPM

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:17 PM CDTSevere Thunderstorm WarningMAFPresidio58 min
May 24, 8:07 PM CDTSevere Thunderstorm WarningMAFReeves58 min
May 24, 8:30 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Presidio3 hr
May 24, 8:36 PM CDTSevere Thunderstorm WarningMAFAndrews59 min
May 24, 8:45 PM CDTSevere Thunderstorm WarningMAFPresidio30 min
May 24, 8:53 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves52 min
May 24, 9:11 PM CDTSevere Thunderstorm WarningMAFReeves59 min
May 24, 9:31 PM CDTSevere Thunderstorm WarningMAFPecos44 min
May 24, 9:43 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
May 24, 9:46 PM CDTSevere Thunderstorm WarningMAFWinkler49 min
May 24, 9:52 PM CDTTornado WarningMAFPecos38 min
May 24, 10:11 PM CDTTornado WarningMAFReeves49 min
May 24, 10:12 PM CDTSevere Thunderstorm WarningMAFGaines63 min
May 24, 10:27 PM CDTTornado WarningMAFPecos63 min
May 24, 11:21 PM CDTSevere Thunderstorm WarningMAFMartin, Midland39 min
May 24, 11:30 PM CDTSevere Thunderstorm WarningMAFPecos45 min

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.